MAUDE Adverse Event Report: BIOMET MICROFIXATION STERILE TRAC SYSTEM STERILE TRAC XD THINFLAP 1.5 X 4.0MM SCREW; PLATE, BONE

BIOMET MICROFIXATION STERILE TRAC SYSTEM STERILE TRAC XD THINFLAP 1.5 X 4.0MM SCREW; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported the screw tip fractured during use and resulted in a retained foreign body in the patient.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event could not be confirmed due to the product not being returned.Functional testing and inspections could not be performed due to the product not being returned and no photographs being provided.The dhr was reviewed and there are no nonconformance's found.This is the only complaint in regards to the screw fracturing for sp-st-6704 lot 355910.For this part (sp-st-6704) and the previous one year (from the notification date) regarding the fracturing of this screw, (b)(4), which is no greater than the occurrence listed in the application fmea.The most likely underlying cause cannot be determined.If any further information is found which would change or alter and conclusion or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
STERILE TRAC SYSTEM STERILE TRAC XD THINFLAP 1.5 X 4.0MM SCREW
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9582398
Report Number0001032347-2020-00055
Device Sequence Number16955192
Product Code JEY
UDI-Device Identifier00841036177959
UDI-Public00841036177959
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K972322
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2024
Device Model NumberN/A
Device Catalogue NumberSP-ST-6704
Device Lot Number355910
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/28/2019
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;